Skip to content
CramShare
PremiumPractice exam

Struggling with WGU D116 Pharmacology? This comprehensive study guide covers all key drug classes, mechanisms of action, nursing implications, and NCLEX-style practice questions with verified ans

HEAL100 Health Care — exam and revision material · Other

Updated today

Health Care exam material, 104 pages. Originally published on StudyMerit.

Pages
104
Academic year
2025/2026
Language
English

What’s included

Preview 3 of 104 pages

See the first 3 pages exactly as they appear in the document.

Read page 1 as text

1 / 104 2024/25|WGU D116 Pharmacology ||2024- 2025 most recent version verified answers 1. A patient presents to an emergency room complaining of palpitations and irregular heartbeat. The advanced practice registered nurse (APRN) places the patient on a cardiac monitor and observes atrial fibrillation. The APRN orders dofetilide. How should the APRN recommend this medication be taken?: YES With food or an empty stomach 2. A 70-year-old male calls a clinic complaining of chest pain that started after having sexual activity. He took sildenafil 50 mg about eight hours ago. He has nitroglycerin 0.3 mg on hand. How should the advanced practice registered nurse respond?: Do not take the nitro- glycerin and call 911 Taking the medications together can cause a serious drop in blood pressure leading to cardiovascular collapse. 3. A patient diagnosed with bipolar disorder who is in a mental health clinic is discussing the possibility of beginning lithium with an advanced practice registered nurse (APRN). The patient expresses understanding and wishes to proceed with treatment. The APRN explains to the patient that this medication requires specific lab monitoring and wants to draw baseline labs. The patient asks why the test is needed. Which explanation should the APRN provide to this patient?: A baseline blood urea nitrogen (BUN) and creatinine (CREA) level needs to be drawn to assess kidney function prior to treatment. This drug can cause decreased renal function, and a baseline should be drawn for future comparison. 4. An advanced practice registered nurse (APRN) is reviewing the medications that will be commonly experienced with a new nurse Downloaded by Studymerit Dotcom (samuelkaruiki40@gmail.com) lOMoARcPSD|6879242

Read page 2 as text

2 / 104 to determine whether the drugs are safe for the patients. The new nurse is given a scenario where a patient is being prescribed sildenafil 25 mg po prn, a prototype drug for erectile dysfunction. Which patient may take this drug safely?: YES A 54-year-male with a medical history of hyper- tension, mild eczema, and previous history of a urolithiasis where all is well controlled and there are no current complications 5. A 30-year-old patient presents to a primary care clinic with a history of anxiety. The advanced practice registered nurse reviews the mechanism of action by which many neuropharmacological agents act and decides to prescribe citalo- pram. What is the mechanism of action of this medication?: YES Influences receptor activity on target cells Correct! This medication influences the activity in the receptors, and it targets cells. 6. A patient is admitted with a diagnosis of Huntington disease. On admission, the patient exhibits uncontrolled twitching, difficulty walking, trouble swal- lowing, confusion, and memory loss. The advanced practice registered nurse (APRN) prescribes baclofen. What is the mechanism of action of this medication?: NO Modulates the ettects of glutamate at NMDA receptors YES Inhibits neurotransmitter GABA NO Halts the breakdown of acetylcholine by acetylcholinesterase Alters the synthesis and release of norepinephrine, serotonin, and dopamine Incorrect. Cholinesterase inhibitors prevent the breakdown of acetylcholine by acetylcholinesterase. They are used in patients with Alzheimer's. Correct! Huntington's disease involves a deficiency of the neurotransmitters acetylcholine and y-aminobutyric acid in the basal ganglia and extrapyramidal system. 7. A 21-year-old patient accompanied by a parent comes to a clinic for an Downloaded by Studymerit Dotcom (samuelkaruiki40@gmail.com) lOMoARcPSD|6879242

Read page 3 as text

3 / 104 emergency visit with an advanced practice registered nurse (APRN) following a seizure. Upon interviewing the patient and the parent, the APRN determines that the seizure is classified by marked impairment of consciousness and is followed by a period of central nervous system (CNS) depression. Which type of seizure is this patient experiencing?: Atonic NO Myoclonic Downloaded by Studymerit Dotcom (samuelkaruiki40@gmail.com) lOMoARcPSD|6879242

101 more pages after this

You’ve read 3 of 104. Unlock once and it stays in your library — and if the rest doesn’t match what you just read, you get a refund.

$45.00

Yours permanently